Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 21, 2001, 4:47 AM CDT for Sevier County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2001, 4:47 AM CDT (09:47 UTC)
- Expired
- May 21, 2001, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 210951 FFWSHV ARC133-211245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 447 AM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 745 AM CDT * AT 447 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAD FALLEN OVER MUCH OF THE COUNTY... ESPECIALLY NEAR GILLHAM. ADDITIONAL RAINFALL OF ONE TO TWO INCHES MAY OCCUR OVER THE NEXT COUPLE OF HOURS IN THIS AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 745 AM CDT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:30 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 21, 3:30 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT MON MAY 21 2001 WARM FRONTAL BOUNDARY EXTENDING ALONG SOUTHERN EDGE OF STORMS ACROSS S AR AND AND SE OK. BEHIND THIS IS MAIN COLD FRONT EXTENDING FROM JUST SE OF MCI TO S OF TUL AND SWWD TO SPS. MAIN FRONT WILL CONTINUE SEWD AND FIRST AREA OF THUNDERSTORMS WILL CONTINUE SSEWD INTO CWFA...WITH SECOND WAVE TO PUSH THROUGH BEHIND IT TODAY INTO THIS EVENING. STORMS ALONG THIS LINE WHICH WERE SEVERE IN TUL CWFA HAVE SLACKED OFF SOME AS THEY PUSH INTO MY AREA. LATER TODAY AS BOUNDARY PUSHES FURTHER SOUTH ALONG WITH DAYTIME HEATING COULD HAVE A CHANCE FOR SEVERE STORMS OVER N LA...SPC HAS A SLIGHT RISK FOR TODAY IN SWODY1 PRODUCT. WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH...BUT WILL HIGHLIGHT...RAIN HEAVY AT TIMES...IN SOME ZONES. TOMORROW WILL SEE A 180 DEGREE TURN WITH SUNNY SKIES RETURNING TO THE FOUR STATE REGION AND COOLER TEMPERATURES. AVN APPEARS TO SHOW A REINFORCING COLD FRONT TO PUSH THROUGH WED NIGHT/THU EARLY AM...WITH ENOUGH MOISTURE TO THROW IN SOME RAIN CHANCES FOR THU IN EXTENDED. 20 PRELIMS... SHV 082/053 077/052 082 6300 MLU 082/056 076/053 078 8500 TXK 078/049 077/050 080 6200 TYR 078/051 078/051 083 4200 LFK 083/052 079/050 083 5300 .SHV...NONE.
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.